Long term use of birth control

by Dawn
(Dallas, TX)

Someone at a health food and supplement store recommended use of progesterone cream to offset symptoms of long term birth control use. I have been on birth control for approximately 12 years. He pin pointed my symptoms that I didn't think would be related; from skin problems, to emotional issues, to vaginal discharge.

His theory was that all of these were caused by low progesterone due to long term birth control use.

Is there anything to this theory? I can't seem to find any real information online to confirm this information.

Comments for Long term use of birth control

Click here to add your own comments

Jul 05, 2008
Long term use of birth control
by: Wray

Hi Dawn. His theory is correct. All OC's stop ovulation, that's the whole point of them. Unless a woman ovulates she won't make any progesterone from her ovaries. A small amount is made by the adrenal glands, brain and glial cells, but nothing from the ovaries, and that's where most of our progesterone comes from.

OC's also cause insulin resistance, this in turn causes insulin to rise, which causes androgens to rise, which causes skin problems. The OC's, by suppressing progesterone production, can cause mood swings, depression, flaking nails, skin problems such as dry, weak skin, blood clots and an increase risk for cancers and heart disease.
Do hope this helps Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...